MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160901
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a octaray mapping catheter and a "hair-like" material on one of the splines.It was reported that after opening the product packaging and placing the octaray mapping catheter in the sterile field, it was noticed that there was a two or three inch long "hair-like" material; with movement, on one of the splines of the octaray mapping catheter.The octaray mapping catheter was replaced and the procedure continued.There was no patient consequence.The device was not used on the patient.
 
Additional Manufacturer Narrative
On (b)(6) 2026, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with an octaray mapping catheter and a "hair-like" material on one of the splines.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection evaluation of the returned device was performed following j&j medtech procedures.Visual inspection of the returned sample revealed no damage or anomalies on the device.No foreign material was observed in any section of the catheter.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The foreign material issue reported by the customer could not be confirmed during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The catheter instructions for use (ifu) contain the following recommendations: inspect the sterile packaging and catheter prior to use.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24465972
Report Number2029046-2026-00664
Device Sequence Number9581137
Product Code MTD
UDI-Device Identifier10846835021141
UDI-Public(01)10846835021141(11)251119(17)281118(10)31815919L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160901
Device Lot Number31815919L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date03/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN¿ GENERATOR; OCTA,STD,48P,2-2-2-2-2,D-CURVE
Patient SexUnknown